MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC POWER PORT-A-CATH II PORTS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC POWER PORT-A-CATH II PORTS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4455-24
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during treatment of a cancer patient, resistance at the inlet into the device was found.This reportedly led to the patient feeling pain.The device was transilluminated with contrast and a leak was found in the hose.Due to this, the device was surgically removed and replaced with a new one to continue treatment.After the revision of the device, no patient harm was reported.
 
Additional Manufacturer Narrative
H3: the device was received for evaluation as well as four photos.Service history review identified there was no indication that the complaint was related to a service of the device within the review period.Visual and functional tests were performed, which found a leak confirming the defect in the catheter.According to the ifu, the catheter needs to be purged before to start using.According to the report the catheter was already implanted to the patient when the problem was identified.The root cause cannot be determinate to the manufacturing process.

Brand Name
DELTEC POWER PORT-A-CATH II PORTS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana 22425
MX  22425
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21061044
Report Number9617604-2025-00005
Device Sequence Number8153673
Product Code LJT
UDI-Device Identifier10610586032707
UDI-Public(01)10610586032707(17)281006(10)4449235
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4455-24
Device Lot Number4449235
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown